Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 28, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Sep 6, 2008, 9:34 AM CDT for George County, Greene County, Perry County, Mississippi. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2008, 9:34 AM CDT (14:34 UTC)
- Expired
- Sep 7, 2008, 7:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Leaf River near McLain (MCLM6). The gauge peaked at 18.12 ft at Sep 7, 2008, 12:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 061434 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 934 AM CDT SAT SEP 06 2008 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG SOME AREA RIVERS. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC039-041-111-071434- /O.NEW.KMOB.FL.W.0028.080906T1434Z-080908T0600Z/ /MCLM6.1.ER.080906T1052Z.080906T1800Z.080908T0000Z.NO/ 934 AM CDT SAT SEP 06 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE LEAF NEAR MCLAIN * FROM THIS MORNING UNTIL LATE SUNDAY NIGHT * AT 9AM SATURDAY THE STAGE WAS...18.0 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 18.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * AT 18.0 FEET...CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR. $$
2 follow-up statements
000 WGUS84 KMOB 070108 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 808 PM CDT SAT SEP 06 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC039-041-111-080108- /O.CON.KMOB.FL.W.0028.000000T0000Z-080908T0600Z/ /MCLM6.1.ER.080906T1052Z.080907T1200Z.080908T0000Z.NO/ 808 PM CDT SAT SEP 06 2008 THE FLOOD WARNING CONTINUES FOR THE LEAF NEAR MCLAIN * UNTIL LATE SUNDAY NIGHT * AT 7PM SATURDAY THE STAGE WAS 18.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 18.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. AT 18.0 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR. $$
000 WGUS84 KMOB 071413 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 913 AM CDT SUN SEP 07 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC039-041-111-080000- /O.EXT.KMOB.FL.W.0028.000000T0000Z-080908T0000Z/ /MCLM6.1.ER.080906T1052Z.080907T0330Z.080907T1800Z.NO/ 913 AM CDT SUN SEP 07 2008 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE LEAF NEAR MCLAIN * UNTIL THIS EVENING * AT 8AM SUNDAY THE STAGE WAS 18.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18.0 FEET * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. AT 18.0 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Sep 6, 4:30 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Sep 6, 4:30 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 430 AM CDT SAT SEP 6 2008 .SHORT TERM (TODAY AND TONIGHT)...CONDITIONS SIMILAR TO YESTERDAY ARE EXPECTED. PARTLY TO OCNLY MOSTLY CLOUDY SKIES...WITH SCATTERED SHRA/TSRA THIS AFTERNOON. SCATTERED SHRA/TSRA MOST LIKELY TODAY OVER EASTERN TWO THIRDS OF THE FCST AREA...GENERALLY OVER AL/FL ZONES... WITH LESSER RAIN CHANCES TO THE WEST OVER INTERIOR SOUTHEAST MISSISSIPPI...ALTHOUGH AN ISOLATED SHRA OR TSRA WILL BE POSSIBLE THERE AS WELL. ANY CONVECTION THAT DOES DEVELOP WILL FADE AWAY DURING THE EARLY EVENING HOURS. TEMPERATURES WILL BE NEAR NORMAL...WITH HIGHS PRIMARILY IN THE UPPER 80S MOST LOCATIONS... AND WITH LOWS GENERALLY RANGING FROM THE MID 60S INLAND TO THE LOWER 70S ALONG THE COAST. 12/DS .LONG TERM (SUNDAY THROUGH FRIDAY)...FRONT EXTENDING FROM REMNANTS OF GUSTAV MOVING OVER CENTRAL QUEBEC EXTENDS TO THE WEST OF TROPICAL STORM HANNA INTO COASTAL NORTHWEST FLORIDA. AHEAD OF THE FRONT THERE IS NOT AS MUCH DEEP LAYERED WATER VAPOR AVAILABILITY. GFS COMPUTES THAT 1000-500 MB LAPSE RATES FROM APPROXIMATELY MOIST ADIABATIC TO A DEGREE OR SO LESS...CAPE OF 1000 TO 1500...PW ABATING TO ABOUT 1.5 INCHES ON AVERAGE IN THE CWA...AND LOW VERTICAL WIND SHEAR ARE SUGGESTING NOT SUCH WIDESPREAD EFFICIENT RAINMAKING AS IN THE DAYS FOLLOWING GUSTAV. AFTER A DRY PERIOD EARLY IN THE WEEK ONCE AGAIN IT LOOKS LIKE THE MESOSCALE WILL TAKE OVER THE LEFT SEAT. THE SEABREEZE CIRCULATION WILL THEN FORCE THE CONVECTION IN SOMETHING RESEMBLING AN ORGANIZED FASHION FROM MIDWEEK TO NEXT WEEKEND. WILL KEEP ISOLATED POPS BECOMING CHANCE OVER MUCH OF THE AREA BY WEDNESDAY. ALBEIT WITH A WARY EYE...THE UNCERTAINTY OF THE TRACK OF IKE DOES NOT ALLOW US MUCH DEVIATION FROM MOS GUIDANCE. THERE IS HOWEVER A STRONG RIDGE OVER THE MIDWEST WHICH TENDS TO ERODE AROUND THE END OF THE PERIOD...BUT GFS HAS GONE THROUGH SEVERAL UNDULATIONS OF INDECISION THESE PAST FEW CYCLES. THAT BEING SAID...STAY TUNED. 77/BD && .MARINE...A MAINLY LIGHT AND SOMEWHAT VARIABLE WIND FLOW...WITH RESULTANT SMALL SEA STATES...WILL CONTINUE OVER THE COASTAL WATERS TODAY THROUGH TUESDAY. FLOW WILL HAVE A SLIGHT OFFSHORE COMPONENT DURING THE LATE NIGHT HOURS WITH MORE OF AN ONSHORE COMPONENT IN THE AFTERNOON HOURS...ESPECIALLY OVER THE NEAR SHORE MARINE ZONES. DURING THE MIDDLE AND LATE PART OF NEXT WEEK...FLOW BECOMES MORE CONSISTENTLY EAST TO SOUTHEAST AND GRADUALLY INCREASES...APPROACHING SCEC OR SCA LEVELS BY WEEKS END. NHC FORECAST HAS HURRICANE IKE ENTERING THE EXTREME SOUTHEASTERN GULF BY NEXT WEDNESDAY...AND THIS WILL HAVE TO BE CLOSELY MONITORED FOR POSSIBLE IMPACTS ON THE MARINE AREA DURING THE MIDDLE TO LATE PART OF NEXT WEEK. 12/DS && .AVIATION 06Z TAF ISSUANCE...SIMILAR CONDITIONS TO LAST SEVERAL DAYS WILL CONTINUE. EXPECT MVFR TO BRIEF IFR CONDITIONS IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. THESE SHOWERS AND STORMS WILL BE MOST LIKELY OVER THE EASTERN TWO THIRDS OF THE FCST AREA (AL/FL ZONES). WILL HAVE SOME PATCHES OF IFR CONDITIONS IN FOG THROUGH ABOUT 12Z THIS MORNING...AND POSSIBLY AGAIN BETWEEN 06Z-12Z SUNDAY...BUT LOW VSBY WILL BE BRIEF AND NOT VERY WIDESPREAD. CLOUD BASES GENERALLY 25 KFT TO 030 KFT...EXCEPT LOWER WITH SCATTERED CBS AND HEAVY RAIN..AND OF COURSE FOG. 12/DS && .FIRE WEATHER...NO CONCERNS. 77/BD && .PRELIMINARY POINT TEMPS/POPS... MOBILE 88 70 91 70 / 20 10 10 10 PENSACOLA 89 73 91 72 / 30 10 10 10 DESTIN 84 79 85 79 / 30 20 20 10 EVERGREEN 90 68 93 67 / 30 20 10 10 WAYNESBORO 88 66 92 67 / 20 10 05 10 CAMDEN 90 67 93 67 / 30 10 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 6, 6:25 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 625 AM CDT SAT SEP 6 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-071200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 625 AM CDT SAT SEP 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TODAY AND THIS EVENING OVER PARTS OF THE REGION...ESPECIALLY OVER SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE. LESS COVERAGE OF SHOWERS AND STORMS IS EXPECTED OVER INTERIOR SOUTHEAST MISSISSIPPI. WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AWAY FROM THUNDERSTORMS...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. HURRICANE IKE IS CURRENTLY FORECAST TO MOVE INTO THE EXTREME SOUTHEASTERN GULF OF MEXICO ON WEDNESDAY...AND CONTINUE NORTHWEST ACROSS THE EASTERN GULF THROUGH FRIDAY. SOME MARINE AFFECTS...SUCH AS INCREASED RIP CURRENTS AND LARGER WAVES THAN NORMAL WILL BE POSSIBLE BY WEEKS END. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.